Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 149, NWS Austin/San Antonio, TX

May 30, 2019Uvalde County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 30, 2019, 9:01 PM CDT for Uvalde County, Zavala County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2019, 9:01 PM CDT (02:01 UTC)
Expired
May 30, 2019, 10:00 PM CDT
In force
59 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Uvalde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 53 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 2.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2019-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2019-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2182 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WUUS54 KEWX 310201
SVREWX
TXC463-507-310300-
/O.NEW.KEWX.SV.W.0149.190531T0201Z-190531T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
901 PM CDT Thu May 30 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  South central Uvalde County in south central Texas...
  Northwestern Zavala County in south central Texas...

* Until 1000 PM CDT.

* At 901 PM CDT, a severe thunderstorm was located over La Pryor,
  moving north at 15 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  La Pryor, Uvalde Estates and Washer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2887 9977 2887 9997 2916 10000 2916 9971
TIME...MOT...LOC 0201Z 181DEG 13KT 2895 9987 

HAIL...1.00IN
WIND...<50MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:57 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 30, 6:57 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
657 PM CDT Thu May 30 2019

.AVIATION...
Currently have a couple of severe storms in our NW counties, not
expecting any of these storms to impact any sites for the short term
but have VCTS for DRT starting in a few hours with the CAMs showing
additional development later tonight. The weak front that moved over
the area yesterday stalled in the coastal plains but has since
started to track back north as a result of an upper level low moving
into the western part of the state. Put in VCSH for San Antonio sites
for this line of showers and storms over the next few hours, with the
expectation that this activity will dwindle with the loss of heating.
Elevated moisture will be present across the region tonight and have
cloud decks briefly lowering to IFR conditions for I-35 sites. Winds
will remain light overnight and begin backing toward the SE. Cloud
decks lift tomorrow morning with diurnal heating with all sites
reaching VFR by the afternoon.

&&

.PREV DISCUSSION... /ISSUED 254 PM CDT Thu May 30 2019/

UPDATE...
After coordination with SPC, we have opted to put Val Verde County
within a Tornado Watch until 10pm this evening. Hail will be the
main threat with storms that enter Val Verde, however some indices
remain enough of a concern to include the county in the Tornado
Watch.

PREV DISCUSSION... /ISSUED 229 PM CDT Thu May 30 2019/

SHORT TERM (Tonight through Friday Night)...
A frontal boundary that has passed through the northern half of our
area, continues to weaken as it sags south. With weakened
convergence along this boundary, convection has remained limited. A
short wave progged to move out of Mexico and into our area will
interact with this boundary before lifting it back north by morning.
This short wave will increase rain and thunderstorm chances for
counties out east again this evening. CAMs vary on trajectory of this
disturbance, but will show increasing POPs for a southwest to
northeast progression, affecting western counties, and areas along
and west of I-35 tonight and into tomorrow afternoon. By Friday
night, with most of the area under the influence of high pressure
ridging, fair weather with decreased rain chances will carry through
the weekend. Little change in forecasted high and low temperatures.
Tonight, low will remain in the low to mid 70s, with highs reaching
mid to upper 80s for most of the area.

LONG TERM (Saturday through Thursday)...
An upper low over California with ridging building into the Plains,
most of the area will see fair weather throughout the weekend. As we
maintain southeasterly flow, moisture continues to flow into the
region. Weak disturbances could generate showers and storms early
next week, though will keep POPs relatively low. By mid week, the
ridge begins to break down as the next upper disturbance approaches
from the west. Temperatures remain consistent through the remainder
of the week. with highs in the mid to upper 80s for most of the area,
some areas further south reaching mid 90s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  87  71  90  73 /  40  50  -   -    0
Austin Bergstrom Intl Airport  71  87  71  90  73 /  40  50  -   -    0
New Braunfels Muni Airport     71  87  71  90  73 /  40  50  -   -    0
Burnet Muni Airport            67  84  69  88  71 /  40  50  10  10  -
Del Rio Intl Airport           72  89  74  91  75 /  60  50  30  10  10
Georgetown Muni Airport        68  86  69  90  72 /  40  40  10  10   0
Hondo Muni Airport             72  90  72  92  73 /  50  30  10   0   0
San Marcos Muni Airport        71  88  71  90  73 /  40  50  -   -    0
La Grange - Fayette Regional   73  89  72  92  74 /  40  60   0  10   0
San Antonio Intl Airport       72  89  72  90  73 /  40  40  -    0   0
Stinson Muni Airport           73  89  72  90  74 /  40  30   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...17/EWilliams
Short-Term/Long-Term...Platt
Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 30, 4:39 AM CDT, 16 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
439 AM CDT Thu May 30 2019

TXZ171>173-183>194-202>209-217>225-228-310945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
439 AM CDT Thu May 30 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

There is a slight risk for severe thunderstorms this afternoon and
tonight west of a Fredericksburg to Castroville to Catarina line.
Large hail and damaging wind gusts will be the primary threats,
and most of the strong storms are expected to occur between 3 pm
and 3 am.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday evening.

In the hours before

Special weather statement, May 30, 7:26 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
726 PM CDT Thu May 30 2019

TXZ190-310115-
Blanco TX-
726 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLANCO COUNTY UNTIL 815
PM CDT...

At 726 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rocky Creek, or 12 miles northwest of Blanco, moving southeast at 25
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Blanco, Johnson City, Rocky Creek, Hye and LBJ State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3023 9822 3007 9847 3015 9859 3025 9859
      3035 9843
TIME...MOT...LOC 0026Z 293DEG 20KT 3024 9855
Special weather statement, May 30, 7:59 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
759 PM CDT Thu May 30 2019

TXZ202-203-218-310145-
Uvalde TX-Kinney TX-Zavala TX-
759 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KINNEY...
SOUTHWESTERN UVALDE AND NORTHWESTERN ZAVALA COUNTIES UNTIL 845 PM
CDT...

At 759 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Pryor, moving northwest at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
La Pryor, Dabney, Blewett, Cline and Washer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2886 9999 2903 10012 2908 10011 2909 10015
      2922 10025 2934 9997 2894 9981
TIME...MOT...LOC 0059Z 154DEG 20KT 2898 9994

AAT
Local storm report, May 30, 8:07 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
807 PM CDT THU MAY 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             8 ENE ENCHANTED ROCK ST 30.54N 98.70W
05/30/2019  E3.00 INCH       LLANO              TX   STORM CHASER

            PICTURE OF 3 INCH HAIL WITH RULER POSTED ON
            TWITTER. TIME ESTIMATED VIA RADAR.

&&

AAT
Special weather statement, May 30, 8:32 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
832 PM CDT Thu May 30 2019

TXZ217-310215-
Maverick TX-
832 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK COUNTY
UNTIL 915 PM CDT...

At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paloma, or 11 miles northeast of Eagle Pass. This storm was nearly
stationary.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Paloma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2875 10027 2879 10047 2895 10044 2891 10017
TIME...MOT...LOC 0132Z 191DEG 2KT 2881 10035
Local storm report, May 30, 8:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
859 PM CDT THU MAY 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             LA PRYOR                28.94N 99.85W
05/30/2019  E1.00 INCH       ZAVALA             TX   PUBLIC

&&
Special weather statement, May 30, 9:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
901 PM CDT Thu May 30 2019

TXZ202-203-310245-
Uvalde TX-Kinney TX-
901 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY AND
NORTHWESTERN UVALDE COUNTIES UNTIL 945 PM CDT...

At 901 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cline, or 17 miles east of Brackettville, moving northwest at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2923 9995 2915 10019 2950 10040 2958 10003
TIME...MOT...LOC 0201Z 156DEG 16KT 2927 10013

AAT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:05 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick40 min
May 30, 7:18 PM CDTSpecial Weather StatementEWXGonzales42 min
May 30, 7:26 PM CDTSpecial Weather StatementEWXBlanco49 min
May 30, 7:41 PM CDTSevere Thunderstorm WarningEWXGonzales, Lavaca29 min
May 30, 7:41 PM CDTSevere Thunderstorm WarningEWXKinney, Maverick64 min
May 30, 7:56 PM CDTSevere Thunderstorm WarningEWXEdwards49 min
May 30, 7:59 PM CDTSpecial Weather StatementEWXZavala46 min
May 30, 8:00 PM CDTSevere Thunderstorm WarningEWXMaverick45 min
May 30, 8:04 PM CDTSevere Thunderstorm WarningEWXMaverick56 min
May 30, 8:15 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde, Zavala45 min
May 30, 8:27 PM CDTAreal Flood AdvisoryEWXGonzales3 hr
May 30, 8:28 PM CDTSevere Thunderstorm WarningEWXZavala32 min
May 30, 8:32 PM CDTSpecial Weather StatementEWXMaverick43 min
May 30, 8:40 PM CDTSevere Thunderstorm WarningEWXEdwards, Real50 min
May 30, 9:01 PM CDTSpecial Weather StatementEWXKinney44 min
May 30, 9:26 PM CDTSpecial Weather StatementEWXZavala49 min
May 30, 9:33 PM CDTSevere Thunderstorm WarningEWXZavala57 min
May 30, 9:37 PM CDTSpecial Weather StatementEWXReal68 min
May 30, 9:48 PM CDTAreal Flood AdvisoryEWXZavala3 hr
May 30, 10:06 PM CDTSpecial Weather StatementEWXZavala39 min
May 30, 10:28 PM CDTFlash Flood WarningEWXZavala3 hr
May 30, 10:55 PM CDTSpecial Weather StatementEWXDimmit50 min
May 30, 11:29 PM CDTAreal Flood AdvisoryEWXDimmit, Frio3 hr
May 31, 4:33 PM CDTSpecial Weather StatementEWXLavaca42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.